Alert archive / North Carolina / Tornado Warnings in 2018
Tornado Warning 20, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Sep 17, 2018, 12:10 AM EDT for Cumberland County, Sampson County, North Carolina. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 17, 2018, 12:10 AM EDT (04:10 UTC)
- Expired
- Sep 17, 2018, 12:45 AM EDT
- In force
- 35 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Cumberland County, NC, Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 84 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 17, 12:26 AM EDT | TORNADO | 2 Nnw Roseboro, NC | DEPUTIES REPORT TIN ROOFING AND DEBRIS IN THE ROAD NEAR ROSEBORO/SALEMBURG COINCIDENT WITH A TDS SIGNATURE ON BOTH THE KRAX AND KLTX RADARS. |
| Sep 17, 12:26 AM EDT | TORNADO | Roseboro, NC | LAW ENFORCEMENT REPORT ROOFS OFF BUILDINGS IN THE ROSEBORO AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 16, 11:01 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 4.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 851 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
532
WFUS52 KRAH 170410
TORRAH
NCC051-163-170445-
/O.NEW.KRAH.TO.W.0020.180917T0410Z-180917T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
1210 AM EDT MON SEP 17 2018
The National Weather Service in Raleigh has issued a
* Tornado Warning for...
West central Sampson County in central North Carolina...
Southeastern Cumberland County in central North Carolina...
* Until 1245 AM EDT
* At 1210 AM EDT, a severe thunderstorm capable of producing a
tornado was located over Ammon, or 14 miles north of Elizabethtown,
moving north at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Roseboro, Salemburg, Autryville and Bushy Lake Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3484 7849 3485 7850 3485 7862 3508 7867
3507 7842 3483 7847
TIME...MOT...LOC 0410Z 183DEG 19KT 3482 7855
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
Ellis2 follow-up statements
222
WWUS52 KRAH 170423
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1223 AM EDT MON SEP 17 2018
NCC051-170432-
/O.CAN.KRAH.TO.W.0020.000000T0000Z-180917T0445Z/
Cumberland NC-
1223 AM EDT MON SEP 17 2018
...THE TORNADO WARNING FOR SOUTHEASTERN CUMBERLAND COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 500 AM EDT for central North
Carolina.
LAT...LON 3483 7847 3484 7849 3486 7849 3487 7851
3488 7851 3490 7855 3491 7854 3491 7856
3494 7857 3495 7861 3499 7864 3508 7866
3507 7842
TIME...MOT...LOC 0422Z 183DEG 19KT 3489 7855
$$
NCC163-170445-
/O.CON.KRAH.TO.W.0020.000000T0000Z-180917T0445Z/
Sampson NC-
1223 AM EDT MON SEP 17 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR WEST
CENTRAL SAMPSON COUNTY...
At 1222 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Ammon, or 14 miles southwest of Clinton, moving
north at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Roseboro, Salemburg and Autryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3483 7847 3484 7849 3486 7849 3487 7851
3488 7851 3490 7855 3491 7854 3491 7856
3494 7857 3495 7861 3499 7864 3508 7866
3507 7842
TIME...MOT...LOC 0422Z 183DEG 19KT 3489 7855
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
Ellis687
WWUS52 KRAH 170437
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1237 AM EDT MON SEP 17 2018
NCC163-170447-
/O.EXP.KRAH.TO.W.0020.000000T0000Z-180917T0445Z/
Sampson NC-
1237 AM EDT MON SEP 17 2018
...THE TORNADO WARNING FOR WEST CENTRAL SAMPSON COUNTY WILL EXPIRE AT
1245 AM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds and heavy rain are still
possible with this thunderstorm.
A tornado watch remains in effect until 500 AM EDT for central North
Carolina.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.
LAT...LON 3483 7847 3484 7849 3486 7849 3487 7851
3488 7851 3490 7855 3491 7854 3491 7856
3494 7857 3495 7861 3499 7864 3508 7866
3507 7842
TIME...MOT...LOC 0437Z 183DEG 19KT 3496 7855
$$
EllisWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Sep 16, 10:02 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Sep 16, 10:02 PM EDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 1002 PM EDT Sun Sep 16 2018 .SYNOPSIS... The center of Tropical Depression Florence will move northward through the Mountains of North Carolina into NE Tennessee tonight, then turn through Lower Ohio Valley and northern Mid-Atlantic States Monday and Tuesday. Attendant trailing surface trough move cross the region on Tuesday. Much drier and warm weather will arrive as high pressure builds over North Carolina mid to late week into the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 1002 PM Sunday... Flash Flood Watch through 800 AM Monday morning... Flash Flood Watch also extended from this evening to Monday morning for the Triangle Area, given latest radar and satellite trends. Tornado Watch through 1100 PM remains unchanged... T.D. Florence had pushed north into the southern Foothills of NC as of mid-evening, moving at 14 mph. The bands of showers with training of very heavy rain continued to be problematic producing flooding. The main band at mid-evening extended from near Myrtle Beach NW to Laurinburg and Fayetteville, and on to the NW into the Triad region. Hourly rates in the heaviest training cells continued to be nearly 2 inches per hour. The CAMS indicate that as the T.D. center continues northward, the rain bands will shift slowly east with time (keeping the heavy rain and flash flooding going) in the current Warning/Watch area. Additional bands may form in behind the current primary rain band, continuing the heavy rain threat through daybreak. The isolated tornado threat in the southeast appears to be lessoning as the instability has lowered However, we will have a all with SPC in the next hour, and may have to reissue another Tornado Watch as if the storms continue to exhibit rotation. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... As of 335 PM Sunday... The coverage and intensity of rainfall over central NC will decrease Monday morning as the remnants of Florence lift north and away into the lower Ohio Valley. We will still have the potential for very heavy rain through the morning as a surface trough moves east through the region. Showers are expected to become scattered during the afternoon, with locally heavy rain still expected (more localized). Moisture will remain fairly deep over central NC, primarily over central and E sections where PW will be near 2", lower than recent values but above the climatological normal. We should see scattered showers and a few storms Monday afternoon into the evening, with the best coverage over the NW and north central sections where weak DPVA is anticipated. Models depict a surface front and mid level trough shifting east through the area Tuesday afternoon, when we'll likely see a band of scattered thunderstorms moving NW to SE (40-50 POP). POPS will become NIL (finally) after midnight Tuesday as the cold front moves to the coast. Highs general in the 80-86 range Monday, then mid to upper 80s Tuesday. Lows in the lower 70s. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... As of 305 PM Sunday... Much drier weather is expected Wednesday through Saturday. The next chance of afternoon thunderstorms has been delayed until Sunday (mainly in the NW zones). So, a much needed period to dry and clean up. High pressure will be over the region Wednesday into Friday and Saturday, then shift offshore Saturday night. Mostly clear/mostly sunny weather is expected. By Sunday, a cold front is expected to approach from the north bringing a chance of showers and thunderstorms, mainly in the afternoon. Lows in the 60s will be common through Saturday, with 65-70 Sunday. Highs generally in the 80s (82-88). && .AVIATION /00Z MONDAY THROUGH SATURDAY/... As of 815 PM Sunday... 24 Hour TAF period: Bands of heavy rain showers associated with Tropical Depression Florence will gradually pivot back east across central NC overnight. This will shift the heaviest rain and impacts to KFAY and KINT/KGSO/KRDU through the night. Expect VSBY IFR to MVFR restrictions in these heavy rain showers. CIGS are expected to lower to LIFR to IFR overnight, with a continued good chance of showers at all sites. As Florence lifts off to the north, drier air aloft will advect into the area on Monday. This drier aloft, along with daytime heating should allow eastern and central TAF sites(KRWI, KFAY, and KRDU) to improve to VFR conditions during the mid to late morning hours. At KINT and KGSO, ceilings could remain MVFR until late Monday afternoon. Tempered daytime heating within the continued moist and muggy airmass will support the re-development of of scattered showers, along with thunderstorms Monday afternoon and evening. Long Term: Beyond 00z/Tuesday... A continued moist low-level airmass will favor areas of stratus and/or fog Monday night/Tuesday morning. A cold front moving through the area Tuesday afternoon will bring another chance of showers and storms. Dry VFR conditions will finally return on Wednesday and will remain predominately VFR through the end of the week. && .RAH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch extended through Monday morning for NCZ024-025-041- 042-078-089. Flash Flood Watch through Monday morning for NCZ021>023-038>040- 073>077-083>086-088. && SYNOPSIS...Badgett/CBL NEAR TERM...Badgett SHORT TERM...CBL/Badgett LONG TERM...Badgett AVIATION...Badgett
Hazardous weather outlook, Sep 16, 11:03 PM EDT, 1 hour 7 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Raleigh NC 1103 PM EDT Sun Sep 16 2018 NCZ021>025-038>042-073>078-083>086-171100- Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph-Chatham- Wake-Johnston-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke- 1103 PM EDT Sun Sep 16 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT MONDAY... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Rivers, creeks, and streams will continue to rise, even after the heavy rainfall ends, resulting in life threatening inland flooding, persisting through mid week. Be especially cautious at night when it is harder to recognize the dangers of flooding. Turn around, don't drown. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through daybreak. NCZ007>011-026>028-043-171100- Person-Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wilson- 1103 PM EDT Sun Sep 16 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ088-089-171100- Cumberland-Sampson- 1103 PM EDT Sun Sep 16 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT MONDAY... ...TORNADO WATCH 381 IN EFFECT UNTIL 5 AM EDT MONDAY... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Rivers will continue to rise, even after the heavy rainfall ends, resulting in life threatening inland flooding, especially along rivers, creeks, and streams, persisting through the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through daybreak.
In the hours before
Local storm report, Sep 16, 8:35 PM EDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
835 PM EDT SUN SEP 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLOOD 5 WNW SMITHFIELD 35.54N 78.43W
09/16/2018 JOHNSTON NC PUBLIC
CRANTOCK ROAD NEAR HIGHWAY 210 IN JOHNSTON
COUNTY IS FLOODED (BOTH LANES) BY MIDDLE
CREEK.
&&
GIHSpecial weather statement, Sep 16, 9:12 PM EDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Raleigh NC
912 PM EDT SUN SEP 16 2018
NCZ021>023-038>040-170200-
Guilford NC-Chatham NC-Alamance NC-Forsyth NC-Randolph NC-
Davidson NC-
912 PM EDT SUN SEP 16 2018
...HEAVY RAIN AND STRONG GUSTY WINDS WILL AFFECT THE TRIAD REGION
INCLUDING ALAMANCE...FORSYTH...DAVIDSON...RANDOLPH...GUILFORD AND
WESTERN CHATHAM COUNTIES UNTIL 1000 PM EDT...
At 906 PM EDT, Doppler radar showed an area of heavy rain and strong
gusty winds over the Triad region, moving northwest at 50 mph.
Wind gusts up to 50 mph are possible with these showers, along with
continued very heavy rain rates of 1 to 2 inches per hour.
Locations impacted include...
Greensboro, Winston-Salem, High Point, Burlington, Asheboro,
Lexington, Graham, Randleman, Siler City and North Carolina Zoo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall may lead to flooding. Do not drive your vehicle
through flooded roadways. Watch out for fallen trees and tree limbs.
Both flood waters and fallen trees can be difficult to see in the
dark.
&&
LAT...LON 3611 8050 3614 8044 3626 8045 3624 7928
3557 7922 3552 8018 3558 8021 3568 8033
3572 8033 3574 8046 3583 8048 3584 8039
3586 8039 3588 8042 3589 8037 3596 8038
3606 8046 3604 8049 3608 8052
TIME...MOT...LOC 0106Z 143DEG 51KT 3590 8008
GIHSpecial weather statement, Sep 16, 9:51 PM EDT, 2 hours 19 minutes before
Special Weather Statement National Weather Service Raleigh NC 951 PM EDT SUN SEP 16 2018 NCZ007-008-024-025-040-041-170215- Chatham NC-Durham NC-Wake NC-Person NC-Granville NC-Orange NC- 951 PM EDT SUN SEP 16 2018 ...A HEAVY RAIN SHOWER WILL AFFECT SOUTHERN PERSON...EASTERN ORANGE...WEST CENTRAL GRANVILLE...WEST CENTRAL WAKE...NORTHEASTERN CHATHAM AND DURHAM COUNTIES UNTIL 1015 PM EDT... At 951 PM EDT, Doppler radar was tracking a heavy rain shower 7 miles southwest of Cary, moving north at 30 mph. Funnel clouds and enhanced wind gusts up to 50 mph will be possible with this fast-moving shower. Locations impacted include... Raleigh, Durham, Cary, Chapel Hill, Roxboro, Butner, Rougemont, Apex, Holly Springs and Morrisville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Doppler radar has indicated weak rotation with this shower. If the storm intensifies and rotation strengthens, a warning may need to be issued. && A tornado watch remains in effect until 1100 PM EDT for central North Carolina. LAT...LON 3643 7876 3565 7879 3564 7901 3642 7910 TIME...MOT...LOC 0151Z 162DEG 26KT 3573 7891 77
Special weather statement, Sep 16, 10:07 PM EDT, 2 hours 3 minutes before
Special Weather Statement National Weather Service Raleigh NC 1007 PM EDT SUN SEP 16 2018 NCZ077-088-170245- Harnett NC-Cumberland NC- 1007 PM EDT SUN SEP 16 2018 ...A HEAVY RAIN SHOWER WILL AFFECT SOUTHWESTERN HARNETT AND CENTRAL CUMBERLAND COUNTIES UNTIL 1045 PM EDT... At 1007 PM EDT, Doppler radar was tracking a heavy rain shower 8 miles northwest of Jerome, or 9 miles southeast of Fayetteville, moving north at 30 mph. Funnel clouds and enhanced wind gusts up to 50 mph will be possible with this fast-moving shower. Locations impacted include... Fayetteville, Fort Bragg, Pope AFB, Hope Mills, Spring Lake, Eastover, Stedman, Wade, Vander and Cedar Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... Doppler radar has indicated weak rotation with this shower. If the storm intensifies and rotation strengthens, a warning may need to be issued. && A tornado watch remains in effect until 1100 PM EDT for central North Carolina. A tornado watch also remains in effect until 1100 PM EDT for central North Carolina. LAT...LON 3490 7867 3485 7888 3529 7911 3538 7879 TIME...MOT...LOC 0207Z 162DEG 25KT 3496 7881 77
Special weather statement, Sep 16, 10:27 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1027 PM EDT SUN SEP 16 2018
NCZ022>024-170345-
Guilford NC-Alamance NC-Orange NC-
1027 PM EDT SUN SEP 16 2018
...HEAVY RAIN AND STRONG GUSTY WINDS WILL AFFECT
ALAMANCE...SOUTHWESTERN ORANGE AND NORTHEASTERN GUILFORD COUNTIES
UNTIL 1145 PM EDT...
At 1024 PM EDT, Doppler radar was tracking a heavy shower with
rotation near Carrboro, or near Chapel Hill, moving northwest at 35
mph. This shower will be closely monitored for signs of
strengthening.
Wind gusts up to 40 mph will be possible with this shower. A line of
showers extending northwestward through Alamance and Guilford
counties may also produce strong wind gusts as they move to the
northwest. Weakened trees and tree branches may be knocked down with
these winds.
Locations impacted include...
Greensboro, Chapel Hill, Burlington, Graham, Hillsborough, Carrboro,
Mebane, McLeansville, Elon College and Summerfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring, and may lead to additional
flooding. Do not drive your vehicle through flooded roadways.
&&
A tornado watch remains in effect until 1100 PM EDT for
portions of central North Carolina.
LAT...LON 3624 7957 3625 7949 3624 7919 3600 7900
3587 7914 3625 8003 3626 8002
TIME...MOT...LOC 0224Z 143DEG 30KT 3597 7911
GIHSpecial weather statement, Sep 16, 11:39 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1139 PM EDT SUN SEP 16 2018
NCZ077-088-089-170445-
Sampson NC-Harnett NC-Cumberland NC-
1139 PM EDT SUN SEP 16 2018
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT SAMPSON...
HARNETT AND CUMBERLAND COUNTIES UNTIL 1245 AM EDT...
At 1138 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms near Jerome, or 14 miles southeast of
Fayetteville, moving north at 45 mph.
Heavy rain and minor flooding will be possible with this storm.
Locations impacted include...
Fayetteville, Clinton, Lillington, Fort Bragg, Dunn, Angier,
Harrells, Godwin, Pope AFB and Hope Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
&&
A tornado watch remains in effect until 500 AM EDT for central North
Carolina.
LAT...LON 3467 7832 3485 7850 3484 7891 3490 7894
3495 7904 3513 7911 3519 7910 3525 7918
3530 7919 3558 7891 3550 7869 3526 7849
3526 7841 3529 7830 3522 7824 3520 7816
3490 7815 3474 7820 3471 7811 3456 7825
TIME...MOT...LOC 0338Z 190DEG 38KT 3489 7878
EllisThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 8:06 PM EDT | Special Weather Statement | RAH | Randolph | 39 min |
| Sep 16, 8:32 PM EDT | Special Weather Statement | RAH | Montgomery, Richmond | 43 min |
| Sep 16, 9:12 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Davidson, Forsyth, Guilford, Randolph | 48 min |
| Sep 16, 9:51 PM EDT | Special Weather Statement | RAH | Durham, Person | 24 min |
| Sep 16, 10:07 PM EDT | Special Weather Statement | RAH | Cumberland | 38 min |
| Sep 16, 10:27 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 78 min |
| Sep 16, 10:31 PM EDT | River Flood Warning | RAH | Chatham | 56 hr |
| Sep 16, 11:39 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Sampson | 66 min |
| Sep 17, 12:50 AM EDT | Tornado Warning | RAH | Sampson, Wayne | 14 min |
| Sep 17, 2:12 AM EDT | Flash Flood Warning | RAH | Johnston, Nash, Wayne, Wilson | 8 hr |
| Sep 17, 3:21 AM EDT | Areal Flood Advisory | RAH | Durham, Granville, Wake | 3 hr |
| Sep 17, 3:50 AM EDT | Areal Flood Advisory | RAH | Edgecombe, Franklin, Halifax, Nash, Wilson | 3 hr |
| Sep 17, 3:53 AM EDT | Tornado Warning | RAH | Wayne | 25 min |
| Sep 17, 4:46 AM EDT | River Flood Warning | RAH | Alamance | 47 hr |
| Sep 17, 5:13 AM EDT | Flash Flood Warning | RAH | Durham, Granville, Wake | 9 hr |
| Sep 17, 5:19 AM EDT | Special Weather Statement | RAH | Wayne | 26 min |
| Sep 17, 5:45 AM EDT | Special Weather Statement | RAH | Durham | 45 min |
| Sep 17, 5:56 AM EDT | Tornado Warning | RAH | Wayne | 34 min |
| Sep 17, 6:43 AM EDT | Areal Flood Advisory | RAH | Edgecombe, Franklin, Halifax, Nash, Warren, Wilson | 3 hr |
| Sep 17, 6:44 AM EDT | Areal Flood Advisory | RAH | Granville, Person | 3 hr |
| Sep 17, 6:58 AM EDT | Tornado Warning | RAH | Edgecombe, Nash, Wilson | 32 min |
| Sep 17, 7:03 AM EDT | Flash Flood Warning | RAH | Durham, Granville, Orange, Person, Vance | 3 hr |
| Sep 17, 7:23 AM EDT | Special Weather Statement | RAH | Chatham | 37 min |
| Sep 17, 7:32 AM EDT | Tornado Warning | RAH | Durham, Orange | 17 min |
| Sep 17, 7:40 AM EDT | Tornado Warning | RAH | Edgecombe, Halifax, Nash | 24 min |
| Sep 17, 7:52 AM EDT | Special Weather Statement | RAH | Durham | 23 min |
| Sep 17, 7:54 AM EDT | Special Weather Statement | RAH | Durham | 36 min |
| Sep 17, 7:59 AM EDT | Special Weather Statement | RAH | Chatham | 31 min |
| Sep 17, 8:08 AM EDT | Special Weather Statement | RAH | Granville | 22 min |
| Sep 17, 8:15 AM EDT | Tornado Warning | RAH | Durham, Granville | 30 min |
| Sep 17, 8:25 AM EDT | Special Weather Statement | RAH | Halifax | 50 min |
| Sep 17, 8:33 AM EDT | Special Weather Statement | RAH | Orange | 27 min |
| Sep 17, 8:44 AM EDT | Special Weather Statement | RAH | Granville | 61 min |
| Sep 17, 9:38 AM EDT | River Flood Warning | RAH | Davidson, Davie | 61 hr |
| Sep 17, 9:40 AM EDT | Areal Flood Warning | RAH | Anson, Cumberland, Harnett, Hoke, Lee, Montgomery and 5 more | 8 hr |
| Sep 17, 9:43 AM EDT | Special Weather Statement | RAH | Vance | 32 min |
| Sep 17, 9:45 AM EDT | Special Weather Statement | RAH | Person | 45 min |
| Sep 17, 9:48 AM EDT | Flash Flood Warning | RAH | Granville, Person, Vance | 4 hr |
| Sep 17, 10:40 AM EDT | Special Weather Statement | RAH | Granville | 35 min |
| Sep 17, 11:53 AM EDT | Areal Flood Warning | RAH | Alamance, Chatham, Davidson, Forsyth, Guilford, Harnett and 3 more | 6 hr |
| Sep 17, 1:57 PM EDT | Areal Flood Warning | RAH | Durham, Granville, Person | 4 hr |
| Sep 17, 2:49 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 56 min |
| Sep 17, 3:25 PM EDT | Special Weather Statement | RAH | Person | 50 min |
| Sep 17, 3:27 PM EDT | Special Weather Statement | RAH | Richmond | 48 min |
| Sep 17, 3:55 PM EDT | Special Weather Statement | RAH | Orange | 35 min |
| Sep 17, 4:11 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange, Person, Vance | 79 min |
| Sep 17, 4:16 PM EDT | Special Weather Statement | RAH | Hoke, Richmond, Scotland | 74 min |
| Sep 17, 4:24 PM EDT | Special Weather Statement | RAH | Chatham | 66 min |
| Sep 17, 5:24 PM EDT | Special Weather Statement | RAH | Chatham | 51 min |
| Sep 17, 5:29 PM EDT | Special Weather Statement | RAH | Harnett, Hoke, Richmond, Scotland | 61 min |
| Sep 17, 5:45 PM EDT | Areal Flood Warning | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 18 more | 3 hr |
| Sep 17, 5:59 PM EDT | Special Weather Statement | RAH | Vance | 16 min |
| Sep 17, 6:33 PM EDT | Special Weather Statement | RAH | Harnett, Hoke, Scotland | 42 min |
| Sep 17, 6:36 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Moore, Richmond, Scotland | 69 min |
| Sep 17, 7:08 PM EDT | Flash Flood Warning | RAH | Cumberland, Harnett, Hoke, Moore, Richmond, Scotland | 2 hr |
| Sep 17, 7:42 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 48 min |
| Sep 17, 7:50 PM EDT | Special Weather Statement | RAH | Hoke | 55 min |
Nearby
Tornado Warnings in North Carolina, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.